MAUDE Adverse Event Report: VERAN MEDICAL TECHNOLOGIES, INC. ALWAYS-ON TIP TRACKED TRIPLE NEEDLE BRUSH, 12MM L, 1.8MM OD; BIOPSY BRUSH

VERAN MEDICAL TECHNOLOGIES, INC. ALWAYS-ON TIP TRACKED TRIPLE NEEDLE BRUSH, 12MM L, 1.8MM OD; BIOPSY BRUSH
Model Number INS-5300
Medical Device Problem Code Retraction Problem (1536)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/18/2023
Type of Reportable Event Malfunction
Event or Problem Description
During a navigational bronchoscopy procedure, the doctor experienced a triple needle brush (ins-5300: always-on tip tracked triple needle brush, 12mm l, 1.8mm od) not fulling retracting back into the sheath.This was noticed before it ever entered the scope/patient.Another triple needle brush was opened to complete the case, but this second triple needle brush experienced the same issue.A 21 ga needle was then opened to complete the case.The intended procedure was able to be completed after a minor delay of 2 minutes.There was no impact on the patient or the procedure.This mdr is being submitted for the issue with the first triple needle brush.The issue with the second triple needle brush is being submitted under medwatch 3007222345-2023-00028.
 
Additional Manufacturer Narrative
The subject device is expected to be returned to veran for evaluation.The device has not yet been received.This report will be supplemented if additional information is received.
 
Additional Manufacturer Narrative
This report is being supplemented to correct information provided in the initial report and to provide the results of the investigation of the reported event.Correction to h4: device manufacture date.The subject device was not returned for evaluation; therefore, there could not be an investigation of the specific failure mode.A short sheath, component dimensions not within specification, or assembly errors are potential causes for the brush tip to be exposed.In addition, the length of the pull wire that connects the push needle in the handle to the triple needle brush may be too long.The potential cause includes damage to the instrument, including bending/kinking during shipping.As the device was not returned for evaluation, a definitive root cause could not be determined.

Brand Name
ALWAYS-ON TIP TRACKED TRIPLE NEEDLE BRUSH, 12MM L, 1.8MM OD
Common Device Name
BIOPSY BRUSH
Manufacturer (Section D)
VERAN MEDICAL TECHNOLOGIES, INC.
1938 innerbelt business center
saint louis MO 63114
Manufacturer (Section G)
VERAN MEDICAL TECHNOLOGIES, INC.
1938 innerbelt business center
saint louis MO 63114
Manufacturer Contact
jennifer andre
1938 innerbelt business center
saint louis, MO 63114
MDR Report Key17135778
Report Number3007222345-2023-00027
Device Sequence Number17128906
Product Code JAK
UDI-Device Identifier00815686021207
UDI-Public00815686021207
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K170023
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/12/2022
Device Model NumberINS-5300
Device Catalogue NumberINS-5300
Device Lot Number04239191202
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/18/2023
Supplement Date Received by Manufacturer10/31/2023
Initial Report FDA Received Date06/15/2023
Supplement Report FDA Received Date12/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/12/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown